Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 113, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 9, 2022, 2:54 AM CDT for 5 counties in Tennessee. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2022, 2:54 AM CDT (07:54 UTC)
- Expired
- Jul 9, 2022, 3:30 AM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cannon County, TN, Davidson County, TN, Rutherford County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 58 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 3:00 AM CDT | TSTM WND DMG | 2 N Gladeville, TN | 2 TREES AND A FENCE WERE BLOWN DOWN ALONG GLADEVILLE RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1390 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.6
The text
As transmitted.
699
WUUS54 KOHX 090754
SVROHX
TNC015-037-149-187-189-090830-
/O.NEW.KOHX.SV.W.0113.220709T0754Z-220709T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
254 AM CDT Sat Jul 9 2022
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southeastern Davidson County in Middle Tennessee...
Rutherford County in Middle Tennessee...
Eastern Williamson County in Middle Tennessee...
Central Wilson County in Middle Tennessee...
Northwestern Cannon County in Middle Tennessee...
* Until 330 AM CDT.
* At 254 AM CDT, a severe thunderstorm was located over Rural Hill,
or 12 miles southwest of Lebanon, moving south at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Murfreesboro, Franklin, Lebanon, Woodbury, Smyrna, Brentwood, La
Vergne, Mount Juliet, Nolensville, Forest Hills, Oak Hill, Belle
Meade, Walterhill, Rural Hill, Antioch, Belinda City, Eagleville,
Berry Hill, Auburntown and Fosterville.
This includes the following highways...
Interstate 40 between mile markers 213 and 242.
Interstate 65 between mile markers 68 and 81.
Interstate 24 between mile markers 52 and 93.
Interstate 840 between mile markers 35 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3586 8602 3566 8629 3565 8630 3566 8635
3565 8635 3565 8637 3563 8637 3562 8640
3563 8642 3565 8642 3564 8646 3568 8652
3569 8652 3570 8654 3570 8663 3569 8664
3571 8668 3571 8673 3610 8688 3629 8628
TIME...MOT...LOC 0754Z 347DEG 22KT 3609 8650
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
101 follow-up statement
914
WWUS54 KOHX 090817
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
317 AM CDT Sat Jul 9 2022
TNC037-090826-
/O.CAN.KOHX.SV.W.0113.000000T0000Z-220709T0830Z/
Davidson TN-
317 AM CDT Sat Jul 9 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIDSON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3586 8602 3566 8629 3565 8630 3566 8635
3562 8640 3565 8642 3564 8646 3568 8652
3579 8663 3597 8671 3599 8668 3597 8662
3601 8661 3604 8656 3608 8655 3608 8653
3606 8653 3610 8652 3618 8622
TIME...MOT...LOC 0816Z 330DEG 37KT 3581 8630
$$
TNC015-149-187-189-090830-
/O.CON.KOHX.SV.W.0113.000000T0000Z-220709T0830Z/
Rutherford TN-Williamson TN-Wilson TN-Cannon TN-
317 AM CDT Sat Jul 9 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR RUTHERFORD...EAST CENTRAL WILLIAMSON...SOUTHERN WILSON AND
NORTHWESTERN CANNON COUNTIES...
At 316 AM CDT, a severe thunderstorm was located near Murfreesboro,
moving southeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Murfreesboro, Woodbury, Smyrna, La Vergne, Nolensville, Walterhill,
Rural Hill, Auburntown, Lascassas, Christiana, Fosterville, Triune,
Cedars Of Lebanon State Park, Rockvale, Milton, Gladeville and
Readyville.
This includes the following highways...
Interstate 24 between mile markers 64 and 93.
Interstate 840 between mile markers 42 and 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3586 8602 3566 8629 3565 8630 3566 8635
3562 8640 3565 8642 3564 8646 3568 8652
3579 8663 3597 8671 3599 8668 3597 8662
3601 8661 3604 8656 3608 8655 3608 8653
3606 8653 3610 8652 3618 8622
TIME...MOT...LOC 0816Z 330DEG 37KT 3581 8630
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 12:42 AM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 9, 12:42 AM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1242 AM CDT Sat Jul 9 2022 ...New AVIATION... .UPDATE... Issued at 821 PM CDT Fri Jul 8 2022 Heat headlines have been cancelled. Temps have dropped off this evening, especially in areas that have received rain and thunderstorms. A few marginally severe storms occurred this evening across the Upper Cumberland with downed limbs and such, but most of the storms have been sub-severe with heavy downpours, lightning, and wind gusts around 35mph. Activity has been decreasing with sunset, but we do expect things to pick up again through the night. A weak boundary and low pressure wave will approach from the northwest. Even in the late night hours, adequate instability will remain for some "strong" storms, especially across the west half which has not been worked over by storms. Abundant atmospheric moisture will make heavy downpours likely. && .SHORT TERM... (This afternoon through Saturday Night) Issued at 154 PM CDT Fri Jul 8 2022 A few showers and thunderstorms have started to pop up early this afternoon ahead of the shortwave trough and cold front that will move through later this evening. Plenty of moisture exists at the surface, with afternoon dewpoints in the low to mid 70s across the area. CAMs show isolated activity this afternoon and early evening before a larger cluster of storms moves in during the mid evening in the north and spreads to the southeast through the early overnight hours. Models are still showing a bit of a difference in timing, which is to be expected due to differences in the speed of the front/evolution of the cold pool and outflow from the convection this evening. Larger scale models show a decline in the instability this evening into the overnight hours, while CAMs still show decent CAPE in the 500 to 1500 J/kg range. Deep layer shear does pick up slightly, but still on the weaker side, so with any strong to severe storms the main threat will be damaging wind gusts and some hail. All models show very high PWAT values in the 2.25 to 2.5 inch range, so any training of stronger showers and storms or slower progression will provide an isolated flooding threat as well. Showers and storms should be out of the mid state before sunrise Saturday. A deeper trough will try to move southeast on Saturday, and bring a more pronounced front during the day. With northwest flow, models want to place the better chances for showers and storms in the south and east where diurnal support/frontal timing will be better. Instability will be lingering around again ahead of the front, so some strong to severe storms with damaging wind gusts will not be out of the question. Chances for precip should move out during the evening, and be drier overnight with most areas finally seeing lows get into the 60s. && .LONG TERM... (Sunday through next Friday) Issued at 154 PM CDT Fri Jul 8 2022 Sunday will see the upper trough move southeast overhead, with some precip chances in the far southeast during the day. Rest of the area should be dry, and a bit cooler, with highs in the low 80s to around 90. But, this cooler trend will be short lived as the trough moves east and a strong Plains high slowly moves east behind. High temps by Tuesday will be in the low to mid 90s. But thankfully, another Midwest trough will move to the southeast Tuesday night into the day Wednesday and provide some additional relief from the heat but also bring chances for showers and thunderstorms on Wednesday. Shortwave disturbances aloft to our south may keep storm chances in the far south on Thursday, but Friday looks to be dry with temperatures around seasonal normals. && .AVIATION... (06Z TAFS) Issued at 1239 AM CDT Sat Jul 9 2022 A complex of storms is moving south out of Kentucky and is expected to impact the terminal overnight. Vis could drop to IFR while storms impact the terminals. More scattered showers and storms are expected on Saturday as a cold front moves through the area. WSW winds will shift to the NNW/N as the front passes the terminals. Behind the front, MVFR cigs will move in for the rest of the taf period. && .PRELIMINARY POINT TEMPS/POPS... Nashville 92 70 90 70 / 60 30 10 0 Clarksville 89 67 89 65 / 50 10 0 0 Crossville 83 66 81 65 / 80 50 30 10 Columbia 93 69 90 67 / 60 40 10 0 Cookeville 86 68 84 67 / 80 50 20 0 Jamestown 83 65 82 64 / 80 50 20 0 Lawrenceburg 91 69 88 68 / 70 50 10 0 Murfreesboro 92 70 90 69 / 70 40 10 0 Waverly 91 68 90 66 / 40 10 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && UPDATE.......13 SHORT TERM...Barnwell LONG TERM....Barnwell AVIATION.....Reagan
Hazardous weather outlook, Jul 8, 8:20 PM CDT, 6 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 820 PM CDT Fri Jul 8 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-100130- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 820 PM CDT Fri Jul 8 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Tonight. Scattered thunderstorms are expected through tonight. Most storms will contain heavy downpours, frequent lightning, and gusty winds around 35 mph, but a couple of the storms could become severe with damaging winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Generally thunderstorms are expected on Saturday. A few storms may be severe with damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter reports may be needed. Please relay any information about observed severe weather to the NWS in Nashville. 13
In the hours before
Special weather statement, Jul 9, 2:12 AM CDT, 42 minutes before
Special Weather Statement
National Weather Service Nashville TN
212 AM CDT Sat Jul 9 2022
TNZ007-008-026>029-090800-
Robertson TN-Davidson TN-Wilson TN-Trousdale TN-Cheatham TN-
Sumner TN-
212 AM CDT Sat Jul 9 2022
...Strong thunderstorms will impact portions of central Davidson,
Sumner, northwestern Wilson, Cheatham, Trousdale and Robertson
Counties through 300 AM CDT...
At 212 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Portland to 12 miles west of Ashland City.
Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gallatin, Springfield, Ashland City, Hartsville, Nashville, Madison,
Hendersonville, Mount Juliet, Goodlettsville, White House,
Millersville, Greenbrier, Coopertown, Kingston Springs, Lakewood,
Pegram, Ridgetop, Cross Plains, Portland and Old Hickory.
This includes the following highways...
Interstate 40 between mile markers 191 and 193, and between mile
markers 199 and 209.
Interstate 65 between mile markers 85 and 118.
Interstate 24 between mile markers 18 and 49.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3646 8618 3644 8617 3640 8600 3607 8703
3616 8717 3618 8715 3621 8719 3624 8717
3625 8719 3627 8716 3630 8715 3633 8723
3632 8729 3635 8728 3641 8721 3642 8715
3644 8715 3646 8712 3650 8712 3664 8668
TIME...MOT...LOC 0712Z 290DEG 35KT 3655 8656 3632 8725
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
10Special weather statement, Jul 9, 2:50 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
250 AM CDT Sat Jul 9 2022
TNZ027-028-059-061>063-075-090830-
Cannon TN-Rutherford TN-Williamson TN-Davidson TN-Wilson TN-
Bedford TN-Marshall TN-
250 AM CDT Sat Jul 9 2022
...Strong thunderstorms will impact portions of southern Davidson,
northeastern Marshall, Rutherford, eastern Williamson, Wilson,
northwestern Bedford and northern Cannon Counties through 330 AM
CDT...
At 249 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lebanon to near Bellevue. Movement was
south at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Murfreesboro, Franklin, Lebanon, Woodbury, Smyrna, Brentwood, La
Vergne, Mount Juliet, Nolensville, Forest Hills, Oak Hill, Belle
Meade, Thompson's Station, Watertown, Hermitage, Walterhill, Rural
Hill, Bellevue, Antioch and Belinda City.
This includes the following highways...
Interstate 40 between mile markers 196 and 199, and between mile
markers 209 and 248.
Interstate 65 between mile markers 55 and 82.
Interstate 24 between mile markers 49 and 92.
Interstate 840 between mile markers 29 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3605 8605 3596 8602 3587 8592 3561 8641
3566 8682 3569 8681 3571 8678 3574 8686
3610 8697 3633 8626 3631 8627 3630 8626
3631 8625 3633 8625 3634 8623
TIME...MOT...LOC 0749Z 346DEG 42KT 3621 8629 3603 8697
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
10The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:37 PM CDT | Special Weather Statement | OHX | Van Buren | 38 min |
| Jul 8, 7:39 PM CDT | Special Weather Statement | OHX | Rutherford | 36 min |
| Jul 9, 2:12 AM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Robertson, Sumner, Trousdale | 48 min |
| Jul 9, 2:50 AM CDT | Special Weather Statement | OHX | Cannon, Rutherford, Williamson, Wilson | 40 min |
| Jul 9, 3:25 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Rutherford, Smith and 2 more | 50 min |
| Jul 9, 3:57 AM CDT | Special Weather Statement | OHX | Lewis, Maury | 48 min |
| Jul 9, 4:15 AM CDT | Special Weather Statement | OHX | Bedford, Coffee, Grundy, Van Buren, Warren | 45 min |
| Jul 9, 4:54 AM CDT | Special Weather Statement | OHX | Giles, Lawrence, Marshall | 36 min |
| Jul 9, 6:22 PM CDT | Special Weather Statement | OHX | Cannon, Rutherford, Wilson | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.